MAUDE Adverse Event Report: KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V

KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V
Model Number UH400E
Medical Device Problem Codes Unintended Power Up (1162); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the resectoscope machine was showing a footswitch error in which the machine was turned on/off multiple times.The surgeon then proceeded to use the machine and when removing their foot from the pedal the machine remained engaged.Resulting in a small burn on the uterine wall of a patient.".
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Section h7 in the last supplemental report was accidentally selected.This supplemental report is to clarify that there is no relabeling for this product.Additional information was provided in section h6 with an additional medical device problem code.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During investigation no faults were found in the products (uh400e & uf902) that could lead to the device malfunction described by the customer.It is concluded that the most probable cause could be that the foot switch has been lightly touched by an external object, which could lead to the described activation.The foot switch shows signs of heavy external use, but no impact on its functionality was found.Internal karl storz reference number: (b)(4).

Brand Name
AUTOCON III 400 HIGH-END, 100-127V
Common Device Name
AUTOCON III 400 HIGH-END
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18291401
Report Number9610617-2023-00390
Device Sequence Number6667602
Product Code GEI
UDI-Device Identifier04048551378809
UDI-Public4048551378809
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Relabeling
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH400E
Device Catalogue NumberUH400E
Device Lot Number401038888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/13/2023
03/15/2024
03/15/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/08/2024
03/18/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UF902 TWO-PEDAL FOOTSWITCH HF GENERATORS UP03972
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown